MAUDE Adverse Event Report: CARDINAL HEALTH ANG WNG 25G BCS W/LUER ADPTR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

CARDINAL HEALTH ANG WNG 25G BCS W/LUER ADPTR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 8881225315
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the blood collection sets have been rejected by their clinical staff, as they are very flimsy, and the staff cannot handle them safety.Per customer, a staff member was pierced by a needle.Additional information was received and stated that two areas are unsafe, the wings are not sturdy enough for safe use and the safety shield.Per customer, the safety shield was activated in one instance, but the safety failed, and the needle was unshielded causing a needle stick to the hand of the staff member during a patient blood draw.The customer further stated that there was no needle break or detach during use.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.
 
Event or Problem Description
The customer reported that the blood collection sets have been rejected by their clinical staff, as they are very flimsy, and the staff cannot handle them safety.Per customer, a staff member was pierced by a needle.Additional information was received and stated that two areas are unsafe, the wings are not sturdy enough for safe use and the safety shield.Per customer, the safety shield was activated in one instance, but the safety failed, and the needle was unshielded causing a needle stick to the hand of the staff member during a patient blood draw.The customer further stated that there was no needle break or detach during use.The customer further provided additional information and it was stated that the needle stick injury occurred after use.The procedure performed was venipuncture and the employee was stuck while trying to engage the safety device.Per customer, as a medical intervention employee stick protocol testing was performed.The customer doesn't know if blood tests were conducted.No further information was provided by the customer.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The product was manufactured on 28-jul-2021.A picture was provided for the analysis.Upon reviewing the picture, the reported issue was not confirmed.A physical sample was not received for the investigation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and root cause analysis.At this time, a corrective and preventive action is not deemed necessary.The current process is running according to product specifications, meeting all quality acceptance criteria.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
ANG WNG 25G BCS W/LUER ADPTR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13082783
Report Number1282497-2021-10665
Device Sequence Number5711266
Product Code FOZ
UDI-Device Identifier10884521013438
UDI-Public10884521013438
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881225315
Device Catalogue Number8881225315
Device Lot Number212000009
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer12/10/2021
12/10/2021
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date01/04/2022
03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown